Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Sep 24, 2013, 2:51 PM MST for 4 counties in Arizona. It took effect at Sep 25, 2013, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2013, 2:51 PM MST (21:51 UTC)
- In effect from
- Sep 25, 2013, 11:00 AM MST
- Expired
- Sep 25, 2013, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3508 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087 WWUS75 KFGZ 242151 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 251 PM MST TUE SEP 24 2013 AZZ004>017-039-040-251115- /O.NEW.KFGZ.WI.Y.0009.130925T1800Z-130926T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 251 PM MST TUE SEP 24 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. * TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP LATE WEDNESDAY MORNING AND CONTINUE INTO EARLY WEDNESDAY EVENING. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP IN DUST PRONE SPOTS...ESPECIALLY ALONG I-40 NEAR WINSLOW. HAZARDOUS CROSSWINDS ON AREA ROADS WILL BE POSSIBLE...HIGH PROFILE VEHICLES SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
3 follow-up statements
878 WWUS75 KFGZ 250953 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 253 AM MST WED SEP 25 2013 AZZ004>017-039-040-251800- /O.NEW.KFGZ.WI.Y.0010.130926T1800Z-130927T0300Z/ /O.CON.KFGZ.WI.Y.0009.130925T1800Z-130926T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 253 AM MST WED SEP 25 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... ...A 2ND WIND ADVISORY IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...FOR TODAY AND AGAIN ON THURSDAY FROM 11 AM TO 8 PM MST BOTH DAYS. * TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP LATE MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. IN ADDITION THERE WILL BE LOCALIZED STRONG SOUTHWEST WINDS OVERNIGHT DOWNWIND FROM HIGHER TERRAIN AREAS LIKE TWO GUNS...UP THROUGH DONEY PARK... NORTHWARD TOWARD TUBA CITY...AND JUST EAST OF THE BLACK MESA. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH TODAY THEN INCREASE A BIT ON THURSDAY WITH SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. * IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP IN DUST PRONE SPOTS...ESPECIALLY ALONG I-40 NEAR WINSLOW AND NORTHWARD THROUGH THE CHINLE VALLEY. HAZARDOUS CROSSWINDS ON AREA ROADS WILL BE POSSIBLE...HIGH PROFILE VEHICLES SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
315 WWUS75 KFGZ 251730 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1030 AM MST WED SEP 25 2013 AZZ004>017-039-040-260200- /O.CON.KFGZ.WI.Y.0009.130925T1800Z-130926T0300Z/ /O.CON.KFGZ.WI.Y.0010.130926T1800Z-130927T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 1030 AM MST WED SEP 25 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS. IN ADDITION THERE WILL BE LOCALIZED STRONG SOUTHWEST WINDS OVERNIGHT DOWNWIND FROM HIGHER TERRAIN AREAS LIKE TWO GUNS...UP THROUGH DONEY PARK... NORTHWARD TOWARD TUBA CITY...AND JUST EAST OF THE BLACK MESA. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH TODAY THEN INCREASE A BIT ON THURSDAY WITH SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. * IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP IN DUST PRONE SPOTS...ESPECIALLY ALONG I-40 NEAR WINSLOW AND NORTHWARD THROUGH THE CHINLE VALLEY. HAZARDOUS CROSSWINDS ON AREA ROADS WILL BE POSSIBLE...HIGH PROFILE VEHICLES SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
936 WWUS75 KFGZ 260223 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 723 PM MST WED SEP 25 2013 AZZ004>017-039-040-260330- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-130926T0300Z/ /O.CON.KFGZ.WI.Y.0010.130926T1800Z-130927T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 723 PM MST WED SEP 25 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS. IN ADDITION THERE WILL BE LOCALIZED STRONG SOUTHWEST WINDS OVERNIGHT DOWNWIND FROM HIGHER TERRAIN AREAS LIKE TWO GUNS...UP THROUGH DONEY PARK... NORTHWARD TOWARD TUBA CITY... AND JUST EAST OF THE BLACK MESA. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH TODAY THEN INCREASE A BIT ON THURSDAY WITH SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. * IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP IN DUST PRONE SPOTS...ESPECIALLY ALONG I-40 NEAR WINSLOW AND NORTHWARD THROUGH THE CHINLE VALLEY. HAZARDOUS CROSSWINDS ON AREA ROADS WILL BE POSSIBLE...HIGH PROFILE VEHICLES SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Sep 24, 2:44 PM MST, 7 minutes earlier.
Area forecast discussion, Sep 24, 2:44 PM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 244 PM MST TUE SEP 24 2013 .SYNOPSIS...A LARGE TROUGH OF LOW PRESSURE MOVING TOWARD ARIZONA WILL BRING SOUTHWEST BREEZES THIS AFTERNOON. WINDY CONDITIONS WILL DEVELOP WEDNESDAY AND THURSDAY AS THE TROUGH OF LOW PRESSURE MOVES THROUGH THE WESTERN STATES. A COLD FRONT MOVING THROUGH ARIZONA WILL BRING A SLIGHT CHANCE FOR LIGHT SHOWERS THURSDAY EVENING INTO FRIDAY...WITH THE COOLEST TEMPERATURES YET THIS SEASON EXPECTED ON FRIDAY. WARMER WEATHER IS IN STORE OVER THE WEEKEND. && .DISCUSSION...A WARMER SOUTHWEST FLOW HAS DEVELOPED OVER NORTHERN AZ THIS AFTERNOON WHILE A LOW PRESSURE TROUGH DEVELOPS OVER THE PACIFIC NORTHWEST. THIS LOW WILL QUICKLY BECOME THE FOCUS OF OUR WEATHER THROUGH THE REMAINDER OF THE WEEK WITH A WINDY AND COOLER PATTERN EXPECTED. THE PACIFIC TROUGH WILL DROP SOUTHWARD INTO THE GREAT BASIN BY WEDNESDAY WITH WINDS ALOFT STRENGTHENING ACROSS NORTHERN AZ AS EARLY AS TONIGHT. SOME FAVORED DOWNSLOPE AREAS NORTHEAST OF HIGH TERRAIN FEATURES WILL SEE ENHANCED WINDS OVERNIGHT...WITH STRONG SOUTHWEST WINDS BECOMING MORE WIDESPREAD LATE WEDNESDAY MORNING AS DAYTIME HEATING MIXES THE ATMOSPHERE. SOUTHWEST WINDS ON WEDNESDAY WILL RANGE FROM 25-35 MPH WITH GUSTS UP TO 45 MPH...FROM THE YAVAPAI COUNTY MOUNTAINS/MOGOLLON RIM/WHITE MOUNTAINS NORTHWARD. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS. THE BROAD TROUGH DEEPENS OVER THE SOUTHWEST ON THURSDAY AS AN EMBEDDED DISTURBANCE ROTATES THROUGH THE BASE OF THE TROUGH AND PUSHES A COLD FRONT TOWARD AZ. ANOTHER DAY OF STRONG SOUTHWEST WINDS IS EXPECTED WITH SPEEDS SLIGHTLY HIGHER THAN ON WEDNESDAY...MORE IN THE 25-35 MPH RANGE WITH GUSTS OF 45-55 MPH. THE COLD FRONT MOVES FROM NW TO SE ACROSS THE NORTHLAND THURSDAY EVENING THROUGH EARLY FRIDAY. THERE MAY BE JUST ENOUGH MOISTURE AVAILABLE FOR A FEW LIGHT SHOWERS TO DEVELOP NEAR THE FRONT...BUT THE MAIN IMPACT FROM THIS SYSTEM WILL BE THE WIND. TEMPERATURES WILL BE SLIGHTLY COOLER ON WEDNESDAY AND THURSDAY WITH THE MOST PROMINENT COOLING ON FRIDAY BEHIND THE FRONT WHEN TEMPERATURES WILL BE 10 DEGREES BELOW NORMAL. SUBTROPICAL HIGH PRESSURE WILL BUILD BACK INTO THE REGION OVER THE WEEKEND WITH DRY WEATHER CONTINUING AND GRADUALLY WARMING TEMPERATURES EXPECTED. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT GENERALLY VFR CONDITIONS WITH CLEAR SKIES FOR THE NEXT 24 HOURS. UNTIL 15Z...SFC WINDS SSW5-15G20 KT WITH LOCALLY STRONGER WINDS NORTHEAST OF HIGH TERRAIN AREAS OF NORTHWEST ARIZONA. AFTER 15Z...WINDS BECOMING SW20-30G40 KT FROM THE MOGOLLON RIM NORTHWARD. SOUTH OF THE MOGOLLON RIM...WINDS SW10-20G30 KT. AREAS OF BLOWING DUST MAY CAUSE MVFR CONDITIONS IN THE VALLEYS OF NORTHEAST ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 11 AM TO 8 PM MST WEDNESDAY FOR AZZ004>017-039-040. && PUBLIC.........MCS AVIATION.......DJO FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 24, 7:54 AM MST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 754 AM MST TUE SEP 24 2013 AZZ004>018-037>040-251200- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 754 AM MST TUE SEP 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT STRONG SOUTHWEST WINDS ACROSS NORTHERN ARIZONA ON WEDNESDAY AND THURSDAY AS A LOW PRESSURE TROUGH MOVES INTO THE GREAT BASIN. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS EXCEEDING 45 MPH ARE EXPECTED FROM THE MOGOLLON RIM NORTHWARD FROM LATE MORNING THROUGH THE EVENING EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.